Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


being faithful to my meds
Aug 8, 2005

dear doc,lately i havent been sticking to the time of taking my meds. over two occacions in the same month i have been taking my meds at exactly 1hr 30 mins later. im currently on Sustiva, Tenofovir & Lamivudine. other than these two occasions i have been faithful. i was wondering, am i at risk of resistance. thank u. P.

Response from Dr. Sherer

You should be OK. You describe a remarkable degree of 'being faithful' to your medications, at a level very difficult to achieve, and to sustain, so keep it up.

One of the benefits of the Sustiva containing regimens is 'forgiveness'. Two of your medicines - Sustiva and tenofovir - have very long half lifes in the blood, so variations of 90 minutes in the dosing interval as you describe are only infrequently associated with sub-optimal blood levels. These same attributes are also a strength of regimens containing boosted PIs.

I would also suggest that you talk to your doctor about this issue, as he or she may have important information about your case that I lack.


Previous
Adherence Worry
Next
Short holiday

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement